MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL BROACH IMPACTOR; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. TIBIAL BROACH IMPACTOR; INSTRUMENT, KNEE
Model Number 5951-90
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during inspection for cleaning after surgery, a tibial broach impactor was found broken.The top of the instrument was cracked and then broke off.There was no patient involvement.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
Visual examination of the returned product identified signs of repeated use.The rod head was fractured off from the rod shaft.The potential field age of the instrument is 5 years, 7 months.Device history record was reviewed and no discrepancies related to the reported event were found.Investigation results concluded that the reported event is attributed to repeated use of the instrument for more than five years.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TIBIAL BROACH IMPACTOR
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13025182
Report Number0001822565-2021-03603
Device Sequence Number17335645
Product Code HWA
UDI-Device Identifier00889024207707
UDI-Public(01)00889024207707(10)63382627
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5951-90
Device Catalogue Number00595109000
Device Lot Number63382627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown